Jump to content

Decadron question


coni

Recommended Posts

I have a question... Has anyone been on Decadron (dexamethasone) ? My hubby has been on it for about 2 weeks now and he has been soooooooo cranky :x so I was wondering if others had that problem... He is getting cut back starting Monday (thank goodness) so I'm HOPING that's what is making him so mean .. He is not the man I know.

Link to comment
Share on other sites

Hi Coni. Decadron can definitely be mood altering and I am guessing higher doses are worse. It is a steroid and they can be nasty. I was on them as anti-nausea drugs and I actually found my mood at it's worst when coming off of them. So if they adjust the dose know that could also worsen things. It also keeps you awake. I was also prescribed it to help with my pain but I was really leary of getting back on it again and I didn't think it was helping so I got off it fast. Even when I got it prescribed through my 2nd kind of chemo I skipped lots of doses intentionally. Lots of decadron sitting in my cupboard and I hope it stays there. ISorry you are putting up with this, so many things throughout this journey pose their various challenges. Just good to know it is the drugs and not really him. I hope things get better soon.

Sandra

Link to comment
Share on other sites

Coni, my husband was on decadron for 7 months. I didn't notice a change in his personality, but it is a steroid, so it's certainly possible. I have heard of people who had bad reactions with it, but I can't quite remember what those reactions were.

One other thing to note is that my husband was critically ill when he started on it. So his body certainly could have been eating it up.

I guess what I am trying to say is, I'm glad he gets to taper off. You'll get your answer soon.

Lynn

Link to comment
Share on other sites

Coni,

Decadron landed my husband in the psych ward as it put him into a steriod induced psychosis. Once they weaned him off the drug he returned to the wonderful man I fell in love with. I believe once your husbanded has tapered of decadron he will return to his old self.

Link to comment
Share on other sites

My mother on the decadron was, in HER words, a decadron Bi@#$. She made the guy at CVS give her a display with a big cardboard pumpkin because she thought it would look good in her yard.

It also made her a little "supermanish". I can do what ever lalala I fee awesome.

It's an interesting drug to say the least. I don't think you are experiencing anything unusal, but know it is a challenge.

Link to comment
Share on other sites

Yep!!! My husband was super sensitive to steroids. Decadron had him red in the face and so wired he couldn't sit still . He even had sterioid induced psychosis from large amounts of prednisone. Steroids are oftentimes called the drug you love to hate or something like that. .. they do a wonderful job as an anti inflammatory , but they certainly have wicked side effects. Just know if your husband isn't himself and he lashes out at you.. it's the drugs not him. Try to be patient, he will start returning when they start lowering the dosages.

Sue

Link to comment
Share on other sites

I started cutting him back yesterday, only by one pill...3 a day instead of 4 then next week he gets down to 2 day on and on... Today he is already tired and feeling down... wow what a nasty drug for sure... he was always biting my head off.

Link to comment
Share on other sites

It was a nasty one for my dad too- while it worked wonders- it also made him snappy and say thing he'd never say normally. He told people to shut up (in an ugly way) OFTEN and once after my mom had stopped saying something, he made this ugly face and said a sarcastic -"wa-wa-wa-wa-....I don't even know what you're saying..would you just shut up"

We were stunned and then we started laughing at him and that ticked him off even more and he threw a box of kleenex at us.....

Hang in there...it does get better...

I had to laugh at your post NICK...

She made the guy at CVS give her a display with a big cardboard pumpkin because she thought it would look good in her yard.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.